MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH TREPHINE ATTACHMENT 10.5MM DIAMETER

OBERDORF SYNTHES PRODUKTIONS GMBH TREPHINE ATTACHMENT 10.5MM DIAMETER
Catalog Number 387.661
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2020, during an endomedular nail and riming extraction, the doctor used a 10.5 trephine to open the way and to be able to extract screws from the endomedular nail, when using the trephine, it broke into the cavity.Concomitant device reported: unknown screw (part # unknown, lot # unknown, quantity unknown), unknown trephine extractor (part # unknown lot # unknown, quantity unknown), unknown endomedular nail (part # unknown, lot # unknown, quantity unknown).This complaint involves one (1) device.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: correction: d10 additional information h3, h6: the device was received, the investigation is in progess, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6 investigation summary the complaint condition that the reamer is broken could be confirmed according to the received pictures.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated event: the screws were removed in order to remove the endomedular nail, due to osteomyelitis in the lower left limb.After several attempts to remove the screws, the were able to be removed from the nail with different clamps and even with another caliber of trephine.The other trephines were used to achieve reach the screw the ria system was subsequently used.The infection had been discovered during previous exams and the patient presented with pain, inflammation, and secretions.The original surgery occurred approximately one (1) year prior to the february 6th revision surgery.Concomitant device reported: unknown screw (part # unknown, lot # unknown, quantity 4), unknown trephine extractor (part # unknown lot # unknown, quantity unknown), unknown endomedular nail (part # unknown, lot # unknown, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part number: 387.661, lot number: 3l72377, manufacturing site: bettlach, release to warehouse date: march 13, 2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the trephine-attachm 10.5 f/holder (p/n: 387.661, lot number: 3l72377) was received at us customer quality (cq).Upon visual inspection, the device has broken in the middle.Device failure/defect identified? yes.Dimensional inspection: drawing specified dimensions: body od = 10.5 +0/-0.043 measured dimensions: body od = conforming device used ¿ micrometer om803.Document/specification review: current and manufactured was reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the device has broken in the middle.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TREPHINE ATTACHMENT 10.5MM DIAMETER
Common Device Name
TREPHINE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9758410
Report Number8030965-2020-01451
Device Sequence Number2806844
Product Code HWK
UDI-Device Identifier07611819245068
UDI-Public(01)07611819245068
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number387.661
Device Lot Number3L72377
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2020
Initial Date Received by Manufacturer 02/06/2020
Supplement Date Received by Manufacturer03/02/2020
04/23/2020
04/28/2020
05/04/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date03/30/2020
04/29/2020
05/04/2020
05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - EXTRACTION INSTRUMENTS:SCREW REMOVAL; UNK - NAILS; UNK - NAILS; UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA
Patient Age22 YR